MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Model Number CQF7574
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 03/2022).
 
Event or Problem Description
It was reported during an angioplasty procedure at left brachycephalic fistula, the balloon allegedly ruptured.It was further reported the balloon was allegedly difficult to be removed.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported during an angioplasty procedure at left brachycephalic fistula, the balloon allegedly ruptured.It was further reported that the balloon was allegedly difficult to be removed.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest 40 pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device was noted to have the blood residues and no other anomalies were noted to the device.On the functional evaluation, the guidewire lumen was flushed and an inhouse guidewire was able to be inserted without any issues.The introducer sheath was flushed and the device was not fully loaded onto the sheath.On further, the balloon was inflated using an inhouse presto inflation device and the water was noted to be leaking from the balloon upon inflation.Then the balloon fibers were stripped off and a longitudinal was noted under the microscopic observation.Therefore the investigation for the reported balloon rupture was confirmed, as the longitudinal rupture was noted on the balloon under the microscopic observation.The investigation for the reported difficult to remove remains inconclusive, as functional testing could not be formed due to the device unable to load into the in-house sheath.The investigation for the identified difficult to insert was confirmed, as the balloon was unable to be loaded onto the in-house sheath.A definitive root cause for the balloon rupture, difficult to remove and the identified difficult to insert could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2022), g3, h6 (method).H11: h6 (result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest 40 pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device was noted to have the blood residues and no other anomalies were noted to the device.On the functional evaluation, the guidewire lumen was flushed and an inhouse guidewire was able to be inserted without any issues.The introducer sheath was flushed and the device was not fully loaded onto the sheath.On further, the balloon was inflated using an inhouse presto inflation device and the water was noted to be leaking from the balloon upon inflation.Then the balloon fibers were stripped off and a longitudinal was noted under the microscopic observation.Therefore the investigation for the reported balloon rupture was confirmed, as the longitudinal rupture was noted on the balloon under the microscopic observation.The investigation for the reported difficult to remove remains inconclusive, as functional testing could not be formed due to the device unable to load into the in-house sheath.The investigation for the identified difficult to insert was confirmed, as the balloon was unable to be loaded onto the in-house sheath.A definitive root cause for the balloon rupture, difficult to remove and the identified difficult to insert could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2022), g3, h6 (device).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12458101
Report Number2020394-2021-01672
Device Sequence Number11073845
Product Code DQY
UDI-Device Identifier00801741060496
UDI-Public(01)00801741060496
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7574
Device Catalogue NumberCQF7574
Device Lot NumberREDR4146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/11/2021
11/30/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/13/2021
12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown